Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2016, 3:59 PM CDT for Randolph County, Saint Clair County, Washington County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 3:59 PM CDT (20:59 UTC)
- Expired
- May 11, 2016, 4:18 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WUUS53 KLSX 112059
SVRLSX
ILC157-163-189-112145-
/O.NEW.KLSX.SV.W.0081.160511T2059Z-160511T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN RANDOLPH COUNTY IN SOUTHWESTERN ILLINOIS...
* UNTIL 445 PM CDT
* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BALDWIN...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS HAVE REPORTED LARGE HAIL TO 2
INCHES IN DIAMETER WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...MARISSA...COULTERVILLE...TILDEN...BALDWIN...EDEN...PRAIRIE AND
HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3822 8944 3822 8959 3804 8960 3814 8997
3822 8994 3822 8990 3824 8990 3825 8944
TIME...MOT...LOC 2059Z 268DEG 22KT 3818 8985
HAIL...1.00IN
WIND...60MPH
$$
TES1 follow-up statement
233
WWUS53 KLSX 112118
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT WED MAY 11 2016
ILC157-163-189-112128-
/O.CAN.KLSX.SV.W.0081.000000T0000Z-160511T2145Z/
WASHINGTON IL-ST. CLAIR IL-RANDOLPH IL-
418 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON...
SOUTHEASTERN ST. CLAIR AND NORTHEASTERN RANDOLPH COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT FOR WESTERN PORTIONS OF RANDOLPH COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN ILLINOIS.
LAT...LON 3822 8944 3822 8959 3804 8960 3814 8997
3822 8994 3822 8990 3824 8990 3825 8944
TIME...MOT...LOC 2116Z 268DEG 22KT 3818 8970
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:08 PM CDT, 51 minutes earlier.
Area forecast discussion, May 11, 3:08 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 308 PM CDT WED MAY 11 2016 .SHORT TERM... (Through Late Tonight) Issued at 308 PM CDT Wed May 11 2016 Sfc low continues to lift newd thru the area this afternoon. The wrmfnt will slowly lift along with it, bringing a very unstable airmass with it. While ongoing severe TSRA continue to push ewd in IL, area across central MO continues to destabilize. This area will become the focus for the next round of storms late this afternoon thru the evening. Guidance has room for improvement in the evolution for the remainder of this event. Believe the NAM Nest, NSSL WRF and local 4km WRF are currently handling it best. Environment over much of MO is recovering well ahead of the sfc low with MUCAPE of 3000 J/kg or greater already. Based on the 18z sounding from SGF, a small cap remains in place. Expect TSRA to develop over the next few hours and move ewd thru the region during the evening hours. Focus for convection shud shift swd after Midnight tonight and out of the area by sunrise Thurs. Main questions for this eve and overnight will be timing. Storms that do develop will be capable of being severe. Tilly .LONG TERM... (Thursday through Next Wednesday) Issued at 308 PM CDT Wed May 11 2016 System to exit forecast area by Thursday morning. Could see some lingering showers and thunderstorms over far southern portions of forecast area through 18z Thursday. Then dry and cooler with highs only in the low to mid 70s and lows Thursday night in the mid 40s to low 50s. Models continue to show next frontal boundary moving into northern portions of forecast area by Friday afternoon. Some decent CAPES and convergence along front, so SPC has placed areas along and north of I70 in a marginal risk for severe storms Friday afternoon and evening. Then front exits region by day break on Saturday with dry wx for remainder of weekend. Highs will only be in the upper 50s to mid 60s. Some extended models bring next weather system into southwestern MO by Sunday with some showers/storms developing and spreading northeast towards forecast area late Sunday and Sunday night. For now only have slight chance/low end chance pops during this period. Better chances of showers and thunderstorms Monday through Wednesday with several waves of activity. Temperatures to remain at or below normal for this time of year. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1242 PM CDT Wed May 11 2016 First round of TSRA is moving thru the region now. These storms will move E, with redevelopment expected further W this afternoon. The next round is expected to move thru the region late this afternoon and thru the evening hours. The first round poses a threat to large hail and damaging winds. The second round may also be severe. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 62 75 53 76 / 80 10 5 20 Quincy 56 71 49 72 / 80 5 0 50 Columbia 56 72 49 75 / 80 5 5 30 Jefferson City 57 74 50 77 / 80 5 5 30 Salem 63 74 52 73 / 80 30 10 10 Farmington 62 74 49 75 / 80 20 5 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 11, 3:34 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT WED MAY 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH ARE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 11, 3:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL RED BUD 38.21N 90.00W
05/11/2016 M1.25 INCH RANDOLPH IL TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 3:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CARLYLE 38.62N 89.37W
05/11/2016 CLINTON IL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN. PONDING ON ROADS AS
WELL
&&
WALSHLocal storm report, May 11, 3:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL RED BUD 38.21N 90.00W
05/11/2016 M2.00 INCH RANDOLPH IL TRAINED SPOTTER
&&
BYRDLocal storm report, May 11, 3:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL RED BUD 38.21N 90.00W
05/11/2016 M1.00 INCH RANDOLPH IL TRAINED SPOTTER
&&
WALSHLocal storm report, May 11, 3:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL NASHVILLE 38.35N 89.38W
05/11/2016 M0.25 INCH WASHINGTON IL TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 3:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG BREESE 38.61N 89.52W
05/11/2016 CLINTON IL PUBLIC
POWER LINES DOWN.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:19 AM CDT | Dense Fog Advisory | LSX | Bond, Brown, Calhoun, Clinton, Fayette, Greene and 10 more | 6 hr |
| May 11, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 52 min |
| May 11, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 48 min |
| May 11, 1:51 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 54 min |
| May 11, 1:55 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 65 min |
| May 11, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 63 min |
| May 11, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Washington | 43 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 43 min |
| May 11, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Washington | 47 min |
| May 11, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 45 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 33 min |
| May 11, 3:52 PM CDT | Flash Flood Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 4 hr |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 63 min |
| May 11, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 60 min |
| May 11, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 52 min |
| May 11, 5:26 PM CDT | Flash Flood Warning | LSX | Randolph | 4 hr |
| May 11, 6:50 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Pike | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.